zbMATH — the first resource for mathematics

Density of points and lower bound for the height. (Densité de points et minoration de hauteur.) (French) Zbl 1065.11049
Let \(K\supset k\) be two number fields, let \(A\) be an abelian variety defined over \(k\) and \(L\) a very ample line bundle over \(A\). Let \(V\) be an algebraic subvariety defined and irreducible over \(K\), such that there does not exist a finite union of translated of proper abelian subvarieties of \(A\) by torsion points containing \(V\). The author proves that for all \(\varepsilon>0\), the set of points \(x\in V(\overline{K})\) which are of infinite order in \(A\) modulo every proper abelian subvariety of \(A\), and of canonical height: \[ \widehat{h}_L(x)\leq \frac{\widehat{h}_L(V)}{\deg_L(V)}+\varepsilon \] is Zariski-dense in \(V\). This result can be used to prove two corollaries in the case \(A\) is of complex multiplication type; we suppose here that \(K=k\). The first corollary concerns the points of small canonical height lying over a variety \(V\) as above. Given such a \(V\), there exists a constant \(c>0\), depending on the couple \((A,L)\) only, such that the set of points \(x\in V(\overline{K})\) of canonical height \[ \widehat{h}_L(x)\leq\frac{c}{\delta} \left(\frac{ \log\log(3\delta)}{\log (3\delta)}\right)^{\kappa} \] is not Zariski-dense in \(V\). Here \(\delta\) is the obstruction index of \(V\) and \(\kappa>0\) is a constant, explicit and rather big, depending on \(\dim A\) only. The second corollary is a minoration of the essential minimum of a subvariety \(V\) of \(A\), defined over \(k\), which is not equal to a finite union of translated of proper abelian subvarieties of \(A\) by torsion points: \[ \mu^{\text{ess}}_L(V)\geq c\deg_L(V)^{\frac{1} {s-\dim(V)}}\cdot (\log(3 \deg_L(V)))^{-\kappa(s)}, \] where \(s\) is the dimension of the smallest algebraic subgroup of \(A\) containing \(V\) (the constant \(c\) is the same as above). The proof of these results heavily depends on techniques and results introduced and proved by F. Amoroso and S. David [Ramanujan J. 5, No.3, 237–246 (2001; Zbl 0996.11046)], S. David and M. Hindry [J. Reine Angew. Math. 529, 1–74 (2000; Zbl 0993.11034)] and S. Zhang [J. Am. Math. Soc. 8, No. 1, 187–221 (1995; Zbl 0861.14018)]. More precisely, the proof of the main result of the revieved article follows the work of Amoroso-David, while the first corollary depends on the “state of the art” of the abelian Lehmer problem, which is very refined only if \(A\) is of C.M. type (work of David-Hindry), and the second corollary uses in addition a theorem of Zhang which says that: \[ \frac{\widehat{h}_L(V)}{\deg_L(V)}\geq \mu^{\text{ess}}_L(V)\geq \frac{\widehat{h}_L(V)}{\deg_L(V)(\dim V+1)}. \]

11G50 Heights
11J95 Results involving abelian varieties
11G10 Abelian varieties of dimension \(> 1\)
14G40 Arithmetic varieties and schemes; Arakelov theory; heights
14K15 Arithmetic ground fields for abelian varieties
Full Text: DOI
[1] Amoroso, F.; David, S., Densité des points à coordonnées multiplicativement indépendantes, Ramanujan J., 5, 237-246, (2001) · Zbl 0996.11046
[2] D. Bertrand, Minimal heights and polarizations on abelian varieties, preprint of the MSRI, Berkeley, CA, June, 1987.
[3] Bertrand, D., Minimal heights and polarizations on group varieties, Duke math. J., 80, 1, 223-250, (1995) · Zbl 0847.11036
[4] Bertrand, D.; Philippon, P., Sous-groupes algébriques de groupes algébriques commutatifs, Illinois J. math., 32, 263-280, (1988) · Zbl 0618.14020
[5] Bost, J.-B.; Gillet, H.; Soulé, C., Heights of projective varieties and positive Green forms, J. amer. math. soc., 7, 4, 903-1022, (1994) · Zbl 0973.14013
[6] David, S.; Hindry, M., Minoration de la hauteur de Néron-Tate sur LES variétés abéliennes de type C. M, J. reine angew. math., 529, 1-74, (2000) · Zbl 0993.11034
[7] S. David, P. Philippon, Minorations des hauteurs normalisées des sous-variétés de variétés abéliennes, Number Theory (Tiruchirapalli, 1996), Contemporary Mathematics, Vol. 210, American Mathematical Society, Providence, RI, 1998, pp. 333-364.
[8] Masser, D., Small values of the quadratic part of the Néron – tate height on an abelian variety, Compositio math., 53, 2, 153-170, (1984) · Zbl 0551.14015
[9] Masser, D.; Wüstholz, G., Periods and minimal abelian subvarieties, Ann. of math. (2), 137, 2, 407-458, (1993) · Zbl 0796.11023
[10] Philippon, P., Sur des hauteurs alternatives I, Math. ann., 289, 2, 255-283, (1991) · Zbl 0726.14017
[11] Philippon, P., Sur des hauteurs alternatives II, Ann. inst. Fourier (Grenoble), 44, 4, 1043-1065, (1994) · Zbl 0878.11024
[12] Philippon, P., Sur des hauteurs alternatives III, J. math. pures appl. (9), 74, 4, 345-365, (1995) · Zbl 0878.11025
[13] G. Rémond, Intersection de sous-groupes et de sous-variétés I, Preprint, Octobre 2003.
[14] C. Soulé, Géométrie d’Arakelov et théorie des nombres transcendants, Journées Arithmétiques, 1989 (Luminy, 1989); Astérisque No. 198-200 (1991) pp. 355-371 (1992).
[15] Zhang, S., Positive line bundles on arithmetic varieties, J. amer. math. soc., 8, 1, 187-221, (1995) · Zbl 0861.14018
[16] Zhang, S., Small points and adelic metrics, J. algebraic geom., 4, 2, 281-300, (1995) · Zbl 0861.14019
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.